Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A multidimensional analogue of the Rademacher-Gaussian tail comparison

Authors: Piotr Nayar and Tomasz Tkocz
Journal: Proc. Amer. Math. Soc. 146 (2018), 413-419
MSC (2010): Primary 60E15; Secondary 60G15, 60G50
Published electronically: September 28, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a dimension-free tail comparison between the Euclidean norms of sums of independent random vectors uniformly distributed in centred Euclidean spheres and properly rescaled standard Gaussian random vectors.

References [Enhancements On Off] (What's this?)

  • [1] Sergey G. Bobkov, Friedrich Götze, and Christian Houdré, On Gaussian and Bernoulli covariance representations, Bernoulli 7 (2001), no. 3, 439-451. MR 1836739,
  • [2] Vidmantas Kastytis Bentkus and Dainius Dzindzalieta, A tight Gaussian bound for weighted sums of Rademacher random variables, Bernoulli 21 (2015), no. 2, 1231-1237. MR 3338662,
  • [3] Michel Ledoux and Krzysztof Oleszkiewicz, On measure concentration of vector-valued maps, Bull. Pol. Acad. Sci. Math. 55 (2007), no. 3, 261-278. MR 2346103,
  • [4] Iosif Pinelis, Extremal probabilistic problems and Hotelling's $ T^2$ test under a symmetry condition, Ann. Statist. 22 (1994), no. 1, 357-368. MR 1272088,
  • [5] Iosif Pinelis, On a multidimensional spherically invariant extension of the Rademacher-Gaussian comparison, Electron. Commun. Probab. 21 (2016), Paper No. 67, 5. MR 3564214,
  • [6] Michel Talagrand, The missing factor in Hoeffding's inequalities, Ann. Inst. H. Poincaré Probab. Statist. 31 (1995), no. 4, 689-702 (English, with English and French summaries). MR 1355613

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60E15, 60G15, 60G50

Retrieve articles in all journals with MSC (2010): 60E15, 60G15, 60G50

Additional Information

Piotr Nayar
Affiliation: Wharton Statistics Department, University of Pennsylvania, 3730 Walnut Street, Philadelphia, Pennsylvania 19104

Tomasz Tkocz
Affiliation: Department of Mathematics, Fine Hall, Princeton University, Princeton, New Jersey 08544

Keywords: Probability inequalities, tail comparison, bounds for tail probabilities, Gaussian random vectors, uniform distributions in Euclidean spheres
Received by editor(s): July 26, 2016
Received by editor(s) in revised form: March 6, 2017
Published electronically: September 28, 2017
Additional Notes: The authors were supported in part by the Simons Foundation. The first author was supported in part by NCN grant DEC-2012/05/B/ST1/00412.
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society